Squeak or Treat!

The raffle has ended, congratulations to the winners!

Thanks to everyone for their support through donations, both of items and monetary gifts. You are so appreciated!

Direct Donation


Lyme treatment is expensive. Thank you for your support!

The Armed Traveler


Click above to purchase!
Discount Code for $2 off: SQWTN2013

FUNdraiser Raffle!

Many thanks to Jennifer for spearheading this effort!

RAFFLE IS OVER - here are the results:

$5 tier winners!

$10 tier winners!

Gun Blog Black List

Want to Advertise?

Please email me for pricing and terms!

Need web design?

Check out Janet Lackey Design for all of your print and website design needs.

Slow burn.

I’m going to ignore my stupid left hand for a minute and let y’all know what’s up with a few things.

I’ve had pain in my left leg for months, as well as really odd stomach pain (pain in the area of my stomach…not pain that necessarily originates in the organ called “stomach”).  The leg pain is not affected by my movement or anything of that nature.  My stomach pain depends on how I move, how long I stand, etc.

They began around the same time, but I know they’re not related.

I was supposed to go to the doctor about them last week, but had a seizure and had to reschedule the appointment.  So I went yesterday.

I will gloss over the nurse who is just apparently shitty to everyone (and forgot about me last time I was there, then tried to bring a patient into my exam room after 40 minutes), and just focus on the basics.

I had an initial exam of both my leg and my abdomen, and got two very different impressions from my doctor about them.

I’m on Nexium for the next few months to see if the stomach pain is related to an ulcer.  I’ve had pain from stomach acid and whatnot before, and it wasn’t anything like this, so I’m still really not convinced, but if the Nexium helps, I certainly won’t complain.  If it’s not the lining of my stomach being worn away, I think the next step is probably an endoscopy, followed by CT or MRI and various O GOD scenarios of confusion.  So we’ll go with “ulcer” for now.

 

My leg’s a bit more complicated, even though I’m fairly certain it’s “just” nerve damage.

They sent me to get an ultrasound (ah, the radiology department, where a nurse whose daughter was in band and is my age continues to update me on her life whenever I go in there, even though I met her daughter one time at an honor band, and only remember her because we talked longer than 5 minutes – don’t get me wrong, the nurse is a nice woman, and her daughter’s very successful, and I’m happy for them, but it’s hilarious), where I got to be pantsless, again, while that gel stuff was smeared all over my leg and I giggled incessantly at the noises my veins made when the tech pushed them closed with the ultrasound wand (for diagnostic purposes…but it sounded like a dog coughing).

*bwhooof* *bwhooof*

 

The results were inconclusive as far as any other issue with my veins is concerned, but the pain’s not caused by a blood clot, and there’s no other fluid build-up that could be seen off-hand.  The doctor will review the results and call me to confirm, in which case the next step, if they really want to figure out what it is, will probably be some sort of nerve study, because that’s honestly the only other cause, and the one that I felt it was when I went in…but you know, they have to make sure you’re not going to drop dead after they tell you nothing’s wrong with you, thus the ultrasound.

 

So…Nexium and a disc with more pictures of my innards on it.  My collection of “weird things for a 30-year-old woman to have” is growing steadily.

 

And that’s all I’ve got, because my hand is threatening a mutiny.

 

14 comments to Slow burn.

  • LCB

    Leg pain can be caused by a pinched nerve anywhere in your back from between the shoulder blades down to L5-S1, which is the gap at the very bottom.

    If it is your back, surgery might help. But then you’d probably get arthritis and you’re legs will ache anyway. Ask me…I know…

    Dah life…she sucks most of dah time…

    Oh…and your stomach pain sounds suspiciously like a gall bladder issue.

    Dang it…I’m getting old enough to know all of this crap… :-(

    Good luck. Hope you get it figured out.

    • My gallbladder is fine – and when it does hurt, I know it’s that, because I’ve had issues with it in the past. My diet is significantly different enough that it’s hardly an issue, any more.

      If I had pain throughout my leg, I’d be more accepting of the “spinal issue” explanation, but it’s isolated to one area of my calf, much like a pressure point. Something’s irritated, we just have to figure out what it is.

      Thanks for the input!

  • Glad it’s not a clot. And it’s always good to not be dropping dead. You’ve gotten kinda extreme with the selfies there ;)

  • Teri

    I had one of those leg ultrasounds done, and yes, it is amusing. :) Sorry your body is being crappy. I’ve had to go off NSAIDs for six months or so, and if I do take them, I have to take liqui-gels because I’m allergic to most binders in NSAIDS and a Zantac just to be safe with my stomach.

    • Yeah, I’m probably going to have to move to a liquid-based NSAID here, soon. Efficacy and length between doses will be an issue, there, but it’s not like I don’t already have a lot of scheduling conflicts to work out with meds, already…heh.

  • Tass

    I’m dealing with peripheral neuropathy, myself. (And a crappy doctor visit, that was so bad I called my HR person and demanded my co-pay back) No one seemed to understand the level of discomfort and pain. Went to an orthopedist (playing Dr. House on my own) and I think he pretty much defined what I was experiencing. My blood sugar is up slightly (just above normal) so he doesn’t think it is related to that, but i’ve dealt with edema in my legs for over 3 years. He said the edema is compressing the nerve ends and they are freaking out. After reading the side effects for Lyrica, I can’t seem to get up the nerve (ha! a funny) to try it. I just started the capsaicim cream. So far all I can tell is that you forget about the nerve pain due to the new sensation of 3rd degree burns. I also had a lightbulb moment last night when I realized the areas that were the most painful were pressure points on my left side when I sleep. Guess I’ll have to learn to sleep on my right side for a while.

    Hang in there!

    • I had the same thought about sleeping position, but I do change my position often enough (and I’m on a mattress pad that’s supposed to help pressure points) that it shouldn’t be that much of an issue. I also showed no signs of edema through physical exam.

      I was on Cymbalta for a while, but I’m not sure how it helped my pain, because I was too busy being freaked out by the emotional side effects (which included suicidal impulses, because that’s fun…heh). Lyrica is on the list of things to try, but I want to put that off for as long as possible. I may have to start a combination of muscle relaxers and anxiety meds, but we’ll see.

      I hope you can get some relief, as well! It’s frustrating as hell. :-P

  • Joseph

    Bonnie, it seems that soon you will have enough medical experience to open your own practice.

    Hope these things turn out to be minor. Take care.

    • Someone made that joke yesterday – I advised a friend to drink green tea after a bout of food poisoning (it helps flush extra toxins out while also helping to replace some of the things taken out by vomiting and diarrhea), and another friend said “listen to Bonnie – she’s basically a doctor at this point.” I wouldn’t trust me with a life, but small things? I have some ideas…heh.

  • I know if won’t make your leg feel any better but you’re totally rocking the new hair color. Be safe and happy this Christmas Bonnie. Thank you for bringing a bit of spark to an otherwise, often grey world.

  • Tass

    Let me know how the Lyrica works…I’m passing on getting that one filled because of the side effects. I feel bad enough without the whole suicidal thoughts!

    Want to see pics of the blue! Loved the purple!